This has been quite a week. Last Sunday, I had to take hubby to the hospital because he was having chest pains. Brandon and Jordan were here. We were all going out to dinner, I got hubby settled at the hospital and they assured me it would be hours before anything was known. They advised I go to dinner with the boys and hubby agreed.
I came home but the boys didn't want to go to dinner without Grandpa, so I fed them and took them home, then went back to the hospital. I couldn't find hubby anywhere and finally asked where he was. They took me to this little room and told me to have a seat, that someone would be with me shortly.
I had visions of them telling me hubby had died, but what they did tell me was that he'd been transferred to the hospital in Hamilton.
It was a rainy, foggy and windy night. You know, like something out of a novel, (It was a dark and rainy night.) I left for Hamilton even though I am not a great night driver. I couldn't find anyone that could go with me, so I headed out alone. I got to the hospital, went into emergency and was told that hubby was in CCU. (Cardiac Care Unit)
I finally found him and he looked terrible. They had given him morphine and six blood thinners. Before I left, they had also connected and IV with blood thinners. I told them I didn't think that was a good idea. He's had too many, but they insisted it was fine and he was apparently part of a Research Study.
Monday morning hubby had a little more color and was feeling better. Tuesday morning I got there and his throat was swollen on the right side. It looked like he had the mumps. His tongue was black because it had been bleeding in the night. Apparently the meds he was getting by IV caused him to bleed. They weren't sure if he was bleeding internally but were going to do tests to find out. That was a long day.
They had taken him off the blood thinner drip and then I found a sheaf of papers in his hospital table drawer. He had signed a waiver for an experimental drug. I began reading it and was horrified. It stated the drugs could cause a brain bleed, a stomach bleed, cause kidney failure or congestive heart failure. It said, "These symptoms can be fatal," under every one of them.
I freaked and asked him what he'd been thinking to sign such a thing. He said that he hadn't read it because he didn't have his glasses. I called for the Study Nurse and asked he what she was thinking, allowing him to sign it without reading. She said he did read it. He told her he didn't because he had no glasses. She said her colleague had lent him her glasses and hubby said no, she hadn't.
I was really angry that they would do that. She said she didn't want to take him off the meds but wanted to see the final results. I really hit the roof.
But God was good and we were blessed because both hubby and his floor nurse insisted the drug be taken away.
He is home now, but really tired after having an angiogram and having stents put in. They didn't get great blood flow through the stents, but he is to see his family doctor, his cardiologist and the hospital doctor all within the next few weeks. We will see how it goes.